Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 26, 2016, 1:21 PM EDT for Dade County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 1:21 PM EDT (17:21 UTC)
- Expired
- Sep 26, 2016, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 50 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494
WWUS82 KFFC 261721
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT MON SEP 26 2016
GAZ001-261745-
DADE GA-
121 PM EDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DADE COUNTY UNTIL 145 PM
EDT...
AT 121 PM EDT...A STRONG THUNDERSTORM WAS OVER STEPHENSVILLE...OR
NEAR TRENTON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...STEPHENSVILLE AND CLOUDLAND CANYON STATE PARK.
LAT...LON 3489 8557 3489 8555 3486 8544 3483 8545
3476 8556 3483 8558 3488 8559
TIME...MOT...LOC 1721Z 276DEG 4KT 3484 8555
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 26, 10:02 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 26, 10:02 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1002 AM EDT MON SEP 26 2016 .UPDATE... Cold front currently stretches from the central Great Lakes down through NW Alabama to the Louisiana coast. This front will continue to push slowly south and east today. Previous models have progged the boundary to reach south GA. Not quite confident that this will actually happen. The front may end up settling across north Georgia. Regional radar shows convection beginning to pop across north central Alabama ahead of the front. The atmos is slightly unstable,so do expect isold/sct convection to continue developing and spreading a bit eastward. Severe weather is not anticipated at this time, but any of the stronger storms will have the potential to produce frequent lightning strikes and gusty winds. In addition, the wv loop shows some some tropical moisture beginning to work its way into the system, so locally heavy rainfall will not be out of the question either. The main tweak to the current forecast was to slow the development of precip down a bit, especially across the central and southern portions of the CWFA. Otherwise, just made some minor tweaks to the hourly grids. If the front doesn't progress southward and the precip develops later than expected, Max temps may have to be adjusted slightly upwards. && .PREV DISCUSSION... /Issued 747 AM EDT MON SEP 26 2016/ SHORT TERM /Today through Tuesday/... The current satellite loop shows some high clouds streaming across the area with a developing frontal system extending from the Great Lake States down to eastern TX. Moisture will continue to increase across the region from the east today but the main rain maker will be the frontal system as it pushes into the NW corner of the state later this afternoon/evening. Will see mainly isolated showers and thunderstorms this afternoon ahead of the frontal system. As the front moves in will see increased chances of showers but still keeping isolated thunderstorms in the forecast as the deeper moisture...better dynamics...and best instabilities stay north of the state. This frontal system should be south of our CWA by 06z-12z Wed as it ushers in a cooler and drier airmass for the extended. 01 LONG TERM /Tuesday Night through Sunday/... For the start of the long term period...should see frontal boundary make it all the way through North GA and a good portion of Central by the time we get to 12Z Wed. Still enough lift generated by perturbations in the overall upper trough to warrant continued low pops for the extreme southern tier. Front clears the entire area by Wed afternoon as East Coast upper trough continues to deepen. There will be a series of secondary fronts to push through the area as well...the first of which moves into NW GA by 00Z Thu. Moisture is limited with this feature...but plenty of omega indicated and should be able to squeeze out a few showers over the far north. Continued wrap around moisture looks to intermittently affect far northern zones but precip chances look too low for inclusion at this time beyond the Thu timeframe. Cool air advection pattern remains in place for much of the period keeping highs right around normal and lows some 3 to 5 degrees below normal. Deese AVIATION... 12Z Update... Mainly VFR conditions expected to continue this TAF period...but seeing some MVFR ceilings moving in from the east. As the sun comes up the ceilings should lift back to VFR so ATL should be stay VFR. Will see showers and isolated thunderstorms later this afternoon continuing through tonight. Best chances will be between 23z and 03z tonight. Will see some MVFR restrictions to VSBYs in and around storms. Winds will stay out of the SE today then turn to the SW after 00z Tue. Wind speeds will stay 10kt or less. //ATL Confidence...12Z Update... Confidence High on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 88 67 85 60 / 40 40 40 20 Atlanta 88 68 83 61 / 40 30 20 5 Blairsville 82 60 79 50 / 50 50 20 0 Cartersville 89 63 82 53 / 40 40 10 0 Columbus 92 69 89 66 / 30 20 40 20 Gainesville 86 66 82 59 / 40 40 20 0 Macon 90 67 88 64 / 30 20 40 30 Rome 90 62 82 52 / 40 40 10 0 Peachtree City 89 65 84 57 / 30 30 30 10 Vidalia 88 69 88 69 / 40 20 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 26, 10:05 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 AM EDT MON SEP 26 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1005 AM EDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ABUNDANT MOISTURE AHEAD OF A COLD FRONT WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... OCCASIONAL TO FREQUENT LIGHTNING. GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RESIDUAL SHOWERS AND STORMS WILL BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 26, 1:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT MON SEP 26 2016
GAZ001-002-261745-
DADE GA-WALKER GA-
111 PM EDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE AND NORTHWESTERN
WALKER COUNTIES UNTIL 145 PM EDT...
AT 111 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW ENGLAND...OR NEAR
TRENTON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...NEW ENGLAND...
MORGANVILLE...HOOKER AND WILDWOOD.
LAT...LON 3489 8555 3495 8553 3498 8550 3498 8530
3485 8541
TIME...MOT...LOC 1711Z 276DEG 4KT 3491 8547Special weather statement, Sep 26, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT MON SEP 26 2016
GAZ001-261745-
DADE GA-
121 PM EDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DADE COUNTY UNTIL 145 PM
EDT...
AT 121 PM EDT...A STRONG THUNDERSTORM WAS OVER STEPHENSVILLE...OR
NEAR TRENTON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...STEPHENSVILLE AND CLOUDLAND CANYON STATE PARK.
LAT...LON 3489 8557 3489 8555 3486 8544 3483 8545
3476 8556 3483 8558 3488 8559
TIME...MOT...LOC 1721Z 276DEG 4KT 3484 8555The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:11 PM EDT | Special Weather Statement | FFC | Dade | 34 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.